Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is this an anemic attack?
Aug 25, 2002

Dr. Bob:

For the past few years I have been experiencing off and on attacks. I was diagnosed iron-deficient anemic 3 years ago after giving blood. Ever so often I have attacks that start out with feeling weak, dizzy, and fatigued. Then my body feels like it shuts down and tingly. I remain conscious but I cannot concentrate on what is going on around me. My body shakes for about 2-4 minutes and then I'm fine, just really weak. I find it happens about a week before my period. The last time it happened, I had an extreme pain in my right side between my lungs and ribs that went away as soon as the attack was over. Is this because of the anemia? or could something else be wrong? I really appreciate any response!

Thanks, AS

Response from Dr. Frascino

Hello AS,

This forum is for HIV-related problems with fatigue and anemia. Are you HIV-positive? If so, write back with additional details of your medications, hemoglobin levels, and other lab tests. If you are not HIV-positive, as I suspect, please check with your doctor. If you are indeed iron-deficient, then iron supplementation would be helpful. Anemia can be associated with fatigue, weakness, dizziness, and lack of concentration, as you describe. However, it is generally not associated with pain, or episodes of shaking, and does not come on suddenly like an "attack." Perhaps you are having panic attacks or any of a variety of other conditions. It certainly sounds uncomfortable and frightening, so I would recommend you get this checked out sometime soon. Hope that helps.

Good luck.

Dr. Bob


Previous
Thanks!
Next
Freaking out.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement